General Question

ItalianPrincess1217's avatar

Am I doomed forever as far as hormonal birth control goes?

Asked by ItalianPrincess1217 (10129 points ) November 2nd, 2011 from iPhone

After having my son my doctor put me on birth control. I informed her I don’t do well with the pill but she gave me a new pill with low hormones in hopes it wouldn’t effect me as much. It’s called lo loestrin fe. I started the pack last week and I’m not sure if it’s my imagination but ever since I started taking it I started having intense mood swings. I’ve cried at least twice and I keep getting these anger attacks out of the blue where I literally feel like I could rip someone’s head off. Having a new baby at home and dealing with anger outbursts isnt ideal. I never want to be angry at my son or take it out on him. These emotions are overwhelming. Can the pill do this to a person? Are these problems likely due to the hormones or is there some other issue? Please give any advice possible! I’m listening! If I have to stop the pill, I will. It’s not worth it.

Observing members: 0 Composing members: 0

12 Answers

tranquilsea's avatar

Your hormones would still be normalizing out from having the baby. The Pill may be contributing to that.

Have you thought of having an UID put in instead?

Seaofclouds's avatar

Yes the pill can do this and yes it’s because of the hormones. It could also be related to your hormones regulating from having the baby. Some women just can not tolerate taking hormonal birth control of any kind though. If you’ve had problems with other hormonal birth control in the past, I’d say it’s most likely that it’s related to the hormones in the birth control pill. Talk to your doctor about it and see what else they recommend. There are a lot of other birth control options available, so ask about the non-hormonal ones. Good luck!

nikipedia's avatar

Yes, the pill can do this.

The amount of hormone may be less important than the kind of hormone. One of the hormones in Loestrin, norethindrone, is one of the original progestins used in birth control. You may do better with one of the newer generation hormones, like drospirenone, which is in Yas and Yasmin. Doctors are more reluctant to prescribe it because there are other health issues that you might have heard about, like increased risk of blood clot. But if you’re not in a high risk group for that (i.e., if you’re not a smoker and you don’t have any history of stroke, DVT, or blood clotting) then it might be a better drug for you.

creative1's avatar

I can’t take any hormone birth control because it does exactly that to me. I don’t know how your system was before your son, but if it was like that you will probably have to come up with another form of birth control without the hormones.

marinelife's avatar

Stop taking the pill and tell your doctor that you need another method of birth control.

Blueroses's avatar

Listen to your body. I was severely depressed for 12 years and didn’t even connect it to my bc pills until I went to a therapist. Medical doctors don’t always hear you especially when you have other emotional factors going on. I had many issues over the years and severe detachment/crashing emotional episodes. My MD never connected the dots and neither did I. When my therapist pulled me off of bc pills, I stabilized almost immediately. Some bodies cannot handle that hormonal interference.

JLeslie's avatar

Yes, I think it is the pill. Please please if you have not tried the old fashion 21 day pill try it. Ortho novum 1+35 I would recommend, or even increasing to 1+50 if you have breakthrough bleeding. Everyone I know who is very symptomatic emotionally takes low dose or triphasal type pills (lie ortho novum 777, stay away from that).

Doctors like the low dose because those are the ones marketed more by the pharm reps, and they like the idea of lower hormones, but many women I know suffer greatly when switched to these pills. I cannot take the low hormone options, and I am absolutely symptomless on the old pills from yesteryear. I even was put on the pill just a cople of years ago, one I have never taken before that was higher dose to stop my cycle for a medical reason, and I was competely fine.

Pandora's avatar

I heard if your breastfeeding about 8 times during the day and at night that you won’t ovulate. I don’t know this to be a fact. If you are solely breast feeding than ask your doctor if that can work. Or maybe you can buy your hubby some condoms. There are so many options now in days. You don’t have to stick to one. It could be that your hormones haven’t settled yet after the birth of your baby and the added hormones mixed with lack of sleep has you on edge. You could also be going through the baby blues. I would try other things that wouldn’t mess with your hormones right now. If I remember correctly your baby is only about a month or so old. Wait for a few months and then try the pill.

JLeslie's avatar

@Pandora She is not breast feeding, and women can ovulate while breast feeding.

perspicacious's avatar

I would stop the pill yesterday. Who needs such a pain the arse. There are other ways to avoid pregnancy. Your peace of mind is most important now with a new baby. If you have to abstain from sex to keep from being pregnant right now, so be it. Your emotional health is paramount. Talk to the doctor though, this could be some sort of post-partum thing or something else that has nothing to do with the birth control pills.

ItalianPrincess1217's avatar

@JLeslie Can you pm me more info about this pill you’re talking about. What exactly do I ask the dr for?

@Pandora I’m not breast feeding. And I had the baby blues immediately after the birth but it was a completely different feeling. This is different in every possible way. Once the baby blues went away (which took less than a week thankfully) I was very stable. I felt great other than lack of sleep and being a bit lazy. Emotionally I felt fine for weeks. When I started this pill my emotions went crazy very soon after. Again today I had anger issues. It’s almost uncontrollable. The most ridiculous thing can trigger it. I snap. My heart beats faster, I get a hot flash, and I want to scream and hit someone. It’s an awful feeling. Once I calm down I feel ridiculous and mean. It’s completely uncalled for. I’m calling the dr first thing tomorrow to inform them of these emotional issues I’m experiencing and see what they suggest.

Cupcake's avatar

I’ve had the same problem. The only pill that I really liked was seasonique, but I ended up with blood clots after 2 months (with no risk factors), so I can never take hormonal birth control again.

Good luck… I hate those mood swings. I thought I was going crazy.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther